Alert archive / New Jersey / High Surf Advisories in 2022
High Surf Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this high surf advisory at Sep 21, 2022, 8:19 PM EDT for 4 counties in New Jersey; Sussex County, Delaware. It took effect at Sep 23, 2022, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2022, 8:19 PM EDT (00:19 UTC)
- In effect from
- Sep 23, 2022, 6:00 AM EDT
- Expired
- Sep 23, 2022, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, DE, Atlantic County, NJ, Cape May County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 56 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
549 WHUS41 KPHI 220019 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 819 PM EDT Wed Sep 21 2022 DEZ004-NJZ014-024>026-221200- /O.NEW.KPHI.SU.Y.0001.220923T1000Z-220924T0000Z/ /O.NEW.KPHI.RP.S.0006.220923T1000Z-220924T0000Z/ Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 819 PM EDT Wed Sep 21 2022 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... ...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of up to 8 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...In Delaware, Delaware Beaches. In New Jersey, Eastern Monmouth, Atlantic Coastal Cape May, Coastal Atlantic and Coastal Ocean. * WHEN...For the High Surf Advisory, from 6 AM to 8 PM EDT Friday. For the High Rip Current Risk, from Friday morning through Friday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...While breaking wave heights will be lower, dangerous rip currents will likely continue through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Entering the surf is discouraged. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Staarmann
5 follow-up statements
678 WHUS41 KPHI 220914 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 514 AM EDT Thu Sep 22 2022 DEZ004-NJZ014-024>026-222200- /O.CON.KPHI.SU.Y.0001.220923T1000Z-220924T0000Z/ /O.CON.KPHI.RP.S.0006.220923T1000Z-220924T0000Z/ Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 514 AM EDT Thu Sep 22 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of up to 8 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...In Delaware, Delaware Beaches. In New Jersey, Eastern Monmouth, Atlantic Coastal Cape May, Coastal Atlantic and Coastal Ocean. * WHEN...For the High Surf Advisory, from 6 AM to 8 PM EDT Friday. For the High Rip Current Risk, from Friday morning through Friday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...While breaking wave heights will be lower, dangerous rip currents will likely continue through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Entering the surf is discouraged. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
376 WHUS41 KPHI 222157 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 557 PM EDT Thu Sep 22 2022 DEZ004-NJZ014-024>026-231100- /O.CON.KPHI.SU.Y.0001.220923T1000Z-220924T0000Z/ /O.CON.KPHI.RP.S.0006.220923T1000Z-220924T0000Z/ Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 557 PM EDT Thu Sep 22 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of up to 6 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...In Delaware, Delaware Beaches. In New Jersey, Eastern Monmouth, Atlantic Coastal Cape May, Coastal Atlantic and Coastal Ocean. * WHEN...For the High Surf Advisory, from 6 AM to 8 PM EDT Friday. For the High Rip Current Risk, from Friday morning through Friday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...While breaking wave heights will be lower, dangerous rip currents will likely continue through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Entering the surf is discouraged. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ MPS
917 WHUS41 KPHI 222333 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 733 PM EDT Thu Sep 22 2022 DEZ004-NJZ014-024>026-231200- /O.CON.KPHI.SU.Y.0001.220923T1000Z-220924T0000Z/ /O.CON.KPHI.RP.S.0006.220923T1000Z-220924T0000Z/ Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 733 PM EDT Thu Sep 22 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of up to 6 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...In Delaware, Delaware Beaches. In New Jersey, Eastern Monmouth, Atlantic Coastal Cape May, Coastal Atlantic and Coastal Ocean. * WHEN...For the High Surf Advisory, from 6 AM to 8 PM EDT Friday. For the High Rip Current Risk, from 6 AM EDT Friday through Friday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...While breaking wave heights will be lower, dangerous rip currents will likely continue through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Entering the surf is discouraged. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ MPS
579 WHUS41 KPHI 230851 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 451 AM EDT Fri Sep 23 2022 DEZ004-NJZ014-024>026-240000- /O.EXT.KPHI.RP.S.0006.220923T1000Z-220925T0000Z/ /O.CON.KPHI.SU.Y.0001.220923T1000Z-220924T0000Z/ Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 451 AM EDT Fri Sep 23 2022 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of up to 8 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...New Jersey Shore and Delaware Beaches. * WHEN...For the High Surf Advisory, until 8 PM EDT this evening. For the High Rip Current Risk, through Saturday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Entering the surf is discouraged. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CW
223 WHUS41 KPHI 240014 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 814 PM EDT Fri Sep 23 2022 DEZ004-NJZ014-024>026-241400- /O.EXP.KPHI.SU.Y.0001.000000T0000Z-220924T0000Z/ /O.CON.KPHI.RP.S.0006.000000T0000Z-220925T0000Z/ Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 814 PM EDT Fri Sep 23 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... ...HIGH SURF ADVISORY HAS EXPIRED... * WHAT...Dangerous rip currents. * WHERE...The beaches of New Jersey and Delaware. * WHEN...Through Saturday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this high surf advisory went out at Sep 21, 6:42 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 21, 6:42 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
642 PM EDT Wed Sep 21 2022
.SYNOPSIS...
A strong cold front will approach the region tonight the cross the
area on Thursday. The front will bring showers and a few
thunderstorms from early Thursday morning through the afternoon,
then strong high pressure will build southwest of the region through
Saturday. This will result in a period of breezy northwest winds
along with much cooler and drier conditions. Another cold front will
pass through the area Sunday night bringing the potential for more
showers through Monday. High pressure will settle into the region
again through the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Rather tranquil conditions remain across the area as high
pressure breaks down and shifts southward and eastward through
this evening ahead of an approaching cold front. Mostly clear
skies remain across the area with some high cirrus overhead and
some fair weather cumulus developing. Dry conditions will
continue through the daytime hours.
For tonight, dry conditions begin the period this evening, although
dewpoints will be increasing as return flow will be in full swing
across the region ahead of the cold front. Precipitation chances do
not begin to increase until later tonight after midnight as the cold
front approaches from the west and a couple of short wave/vorticity
impulses move into the area. There is not a significant amount of
instability, but there could be enough for at least some embedded
thunderstorms with the increasing showers.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
The cold front makes its way into the area by daybreak
Thursday, then moves across the area and offshore by the
afternoon/evening hours. Showers are expected to be ongoing
around daybreak, then move eastward through the morning and into
the afternoon hours. While there is a chance of thunderstorms
in the morning, thunderstorms are more likely during the
afternoon from the I-95 corridor southward where instability has
a better chance to build during the day ahead of the cold
front. Even still, CAPE values do not build to much more than
500-1,000 J/kg. The best chance for any stronger storms will be
across southern New Jersey and central/southern Delmarva where
there will be a brief period of combination of instability and
shear when the cold front and final short wave move through.
Once the cold front moves across the area, skies are expected
to begin to clear out while the showers come to an end. At this
time, cooler and drier air will move into the region, along with
gusty winds. Winds Thursday afternoon through Thursday night
could gust 20- 30 mph.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The upper level trough will begin moving off the East Coast
behind the cold front with upper level ridging building
overhead Friday and into the weekend. At the surface, high
pressure will continue to push through across the Great Lakes
and into the Mid Atlantic by this weekend. Meanwhile, Hurricane
Fiona is expected to be moving past our latitude well offshore
during the day on Friday, which will help strengthen the
pressure gradient across the forecast area. This will result in
northwest winds of 15 to 20 mph with gusts of 25 to 30.
Temperatures will be much cooler with highs in the upper 50s to
low 60s on Friday and low 70s on Saturday. We will see a true
taste of fall with overnight temperatures dropping into the 40s
area wide and possibly into the 30s in the higher elevations.
Another upper level trough is expected to move across the Upper
Great Lakes on Sunday and bring another cold front through the
region late Sunday into Monday. This will also be the next chance of
rain for the region. We may not see a lot of accumulation, though,
as moisture return is pretty weak leading up to the frontal passage.
With winds briefly shifting to the southwest on Sunday prior to the
cold front, temperatures should warm up quite a bit into the upper
70s and possibly low 80s further south. Once the cold front moves
through, temperatures will cool off a bit, but it should be close to
normal for the rest of the period with generally rain-free
conditions into the mid-week.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Generally VFR conditions expected. Chance of showers
late overnight through daybreak Thursday. South to southwest
winds around 5-10 knots or less, become light and variable for
some areas. With a passing low-level jet, there could be some
brief weak low level wind shear, primarily at KABE/KRDG. High
confidence.
Thursday...Heavier showers will move through the area between
12z-20z from west to east as a cold front slides through.
Expecting a period of MVFR ceilings for all terminals. Once
showers have cleared, expect ceilings to return to VFR levels. Have
left thunderstorms out of the TAFs for now, but there is a
chance for some scattered convective activity across the region.
Southwest winds in the morning will shift to a northwesterly
direction in the afternoon behind the cold front. Expect gusts
to increase behind the front, with gusts over 20 kts likely at
all terminals once the front passes. Moderate confidence.
Outlook...
Thursday night...VFR conditions expected. Northwest winds 10-15
knots, with gusts 20-25 knots at times overnight. High
confidence.
Friday through Friday night...VFR and becoming SKC. Northwest winds
around 15 kts with gusts of 25-30 kts. The winds will slowly
diminish into Friday night. High confidence.
Saturday through Saturday night...VFR. Northwest winds around 10 kts
with some gusts around 15-18 kts possible. Winds will shift
southwest and diminish to 5 kts or less. High confidence.
Sunday through Sunday night...Mostly VFR, but some scattered showers
may result in some restrictions Sunday night. Southwest winds 5-10
kts. High confidence.
Monday...Mostly VFR, but some scattered showers may result in some
restrictions early Monday. Westerly winds 10-15 kts. High
confidence.
&&
.MARINE...
Rest of Today...Winds and waves expected to remain below
advisory levels through the rest of today.
Tonight...Conditions begin the night below advisory levels, but
winds and waves are likely to increase to advisory levels later
overnight and through daybreak Thursday. Therefore a Small
Craft Advisory remain in effect starting later tonight.
Thursday...Small Craft Advisory remain in effect through the
day Thursday due to elevated winds and waves.
Thursday night...Small Craft Advisory conditions remain likely,
with gale force winds possible. Gale Watch remains in effect
overnight.
Outlook...
Friday...Gale Watch remains in effect through 18z for the Delaware
Bay and coastal waters south of the Great Egg Harbor Inlet.
Northwest winds around 20-25 kts are expected, gusting up to 30 kts.
Seas around 8 to 10 feet off the coast, with 4-6 foot seas in the
lower Delaware Bay.
Friday night...SCA conditions likely. Seas begin to relax, though
waves will still be around 5 to 8 feet. Northwest winds around 20-25
kts, with gusts in the 25-30 kt range.
Saturday through Saturday night...SCA conditions likely. Seas and
winds continue to decrease. West/northwest winds around 10-15 kts,
gusting up to 20 kts, with seas around 4-6 feet.
Sunday through Sunday night...Seas could lower to below SCA criteria
briefly, though build back up with southwest flow returning.
Southwest winds around 15-20 kts, gusting up to 25 kts. Seas could
get near 5 feet at times.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 2 AM to 6 PM EDT Thursday for ANZ430-
431-450>455.
Gale Watch from Thursday evening through Friday afternoon for
ANZ430-431-453>455.
&&
SYNOPSIS...Staarmann
NEAR TERM...Hoeflich/Robertson
SHORT TERM...Robertson
LONG TERM...99
AVIATION...Hoeflich/Robertson/Staarmann
MARINE...Hoeflich/RobertsonHazardous weather outlook, Sep 21, 4:07 PM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 407 PM EDT Wed Sep 21 2022 DEZ001>003-MDZ012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-222015- New Castle-Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon-Monroe- Berks-Lehigh-Northampton-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 407 PM EDT Wed Sep 21 2022 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-222015- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 407 PM EDT Wed Sep 21 2022 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. High surf and dangerous rip currents are possible on Thursday and especially Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-453>455-222015- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 407 PM EDT Wed Sep 21 2022 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450>452-222015- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 407 PM EDT Wed Sep 21 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Northwesterly wind gusts near gale force are possible late Thursday night through Friday morning. Seas will build to 6 to 10 feet Thursday night through Friday as well with the enhanced swells arriving from Hurricane Fiona, which will be passing several hundred miles offshore. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. Staarmann
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:19 PM EDT | Rip Current Statement | PHI | Atlantic, Cape May, Monmouth, Ocean | 72 hr |
| Sep 22, 12:45 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Sep 22, 1:52 PM EDT | Special Marine Warning | PHI | 113 min | |
| Sep 22, 2:43 PM EDT | Special Marine Warning | PHI | 62 min | |
| Sep 22, 2:50 PM EDT | Gale Warning | PHI | 23 hr | |
| Sep 22, 3:02 PM EDT | Special Marine Warning | PHI | 88 min |
Nearby
High Surf Advisories in New Jersey, 2022High Surf Advisories in Delaware, 2022Every high surf advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.